The Open UniversitySkip to content

Geodesic Rosen Continued Fractions

Short, Ian and Walker, Mairi (2016). Geodesic Rosen Continued Fractions. The Quarterly Journal of Mathematics, 67(4) pp. 519–549.

Full text available as:
PDF (Accepted Manuscript) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (638kB) | Preview
DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


We describe how to represent Rosen continued fractions by paths in a class of graphs that arise naturally in hyperbolic geometry. This representation gives insight into Rosen's original work about words in Hecke groups, and it also helps us to identify Rosen continued fraction expansions of shortest length.

Item Type: Journal Item
Copyright Holders: 2016 Oxford University Press
ISSN: 1464-3847
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Faculty of Arts and Social Sciences (FASS) > Politics, Philosophy, Economics, Development, Geography
Faculty of Arts and Social Sciences (FASS)
Item ID: 46766
Depositing User: Ian Short
Date Deposited: 11 Jul 2016 14:51
Last Modified: 02 May 2019 14:23
Share this page:


Altmetrics from Altmetric

Citations from Dimensions

Download history for this item

These details should be considered as only a guide to the number of downloads performed manually. Algorithmic methods have been applied in an attempt to remove automated downloads from the displayed statistics but no guarantee can be made as to the accuracy of the figures.

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU